I am seriously considering IPL treatment for some brown spots on my face and to even out my complexion (I'm 44). I have been taking low dose accutane for two years, 20mgs every week or two depending on outbreaks. Is this safe? Do I need to mention this to my derm?
Accutane and IPL Treatment Combination Safe?
Doctor Answers (1)
Accutane and IPL
Many physicians or offices will refuse to treat you with IPL if you are taking Accutane and require you to be off of it for 6 months, as Accutane can make you more sun sensitive and therefore, in essence could technically make you more prone to burning from IPL. I will tell you that I treat patients on Accutane all the time (that I prescribe it for!) though I do have a specific regimen they must follow in order to still get IPL done. I don't have any problems with this. But I know that many, many, many doctors don't feel this way and will insist you are off Accutane for a minimum of 6 months prior to any IPL or laser treatments. You should describe any and all medications (topical and oral) that you take to your offices - it's important!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.